Alert archive / California / Gale Watches in 2020
Gale Watch 1, NWS Eureka, CA
NWS Eureka, CA issued this gale watch at Jan 2, 2020, 8:48 AM PST. It took effect at Jan 3, 2020, 1:00 PM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 2, 2020, 8:48 AM PST (16:48 UTC)
- In effect from
- Jan 3, 2020, 1:00 PM PST
- Expired
- Jan 2, 2020, 2:32 PM PST
- In force
- Issued by
- NWS Eureka, CA
The text
As transmitted.
775 WHUS76 KEKA 021648 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 848 AM PST Thu Jan 2 2020 PZZ470-030100- /O.EXT.KEKA.SC.Y.0121.000000T0000Z-200103T2100Z/ /O.NEW.KEKA.GL.A.0001.200103T2100Z-200104T0500Z/ Pt St George to Cape Mendocino 10 to 60 nm- 848 AM PST Thu Jan 2 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM PST FRIDAY... ...GALE WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING... * WHAT...South winds 15 to 25 kt increasing to 25 to 35 kt in the afternoon and evening on Fri. Seas W 14 ft at 17 seconds today, SW 15 ft at 14 seconds on Fri, W 15 ft at 13 seconds on Sat and NW 13 ft at 14 seconds on Sun. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...For the Small Craft Advisory, until 1 PM PST Friday. For the Gale Watch, from Friday afternoon through Friday evening. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ PZZ450-455-475-030100- /O.CON.KEKA.SC.Y.0121.000000T0000Z-200105T2300Z/ Pt St George to Cape Mendocino out 10 nm- Cape Mendocino to Pt Arena out 10 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 848 AM PST Thu Jan 2 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST SUNDAY... * WHAT...Southerly winds increasing to 20 to 30 kt on Friday. Seas, W 13 ft at 18 seconds today, SW 4-6 ft at 7 seconds...and W 9 ft at 15 seconds on Fri, W 15 ft at 13 seconds on Sat and NW 12 ft at 14 seconds on Sun. * WHERE...Pt St George to Cape Mendocino out 10 nm, Pt St George to Cape Mendocino 10 to 60 nm, Cape Mendocino to Pt Arena out 10 nm and Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 3 PM PST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
1 follow-up statement
040 WHUS76 KEKA 022232 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 232 PM PST Thu Jan 2 2020 PZZ470-030645- /O.EXT.KEKA.SC.Y.0121.000000T0000Z-200103T2200Z/ /O.UPG.KEKA.GL.A.0001.200103T2100Z-200104T0500Z/ /O.NEW.KEKA.GL.W.0001.200103T2200Z-200104T0600Z/ Pt St George to Cape Mendocino 10 to 60 nm- 232 PM PST Thu Jan 2 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM PST FRIDAY... ...GALE WARNING IN EFFECT FROM 2 PM TO 10 PM PST FRIDAY... * WHAT...For the Gale Warning, south winds 25 to 35 kt with gusts up to 40 kt late Friday afternoon through Friday evening. Seas building to 13 to 15 feet Friday night through Saturday. For the Small Craft Advisory, seas 9 to 11 feet tonight through Friday morning. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...For the Gale Warning, from 2 PM to 10 PM PST Friday. For the Small Craft Advisory, until 2 PM PST Friday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ450-455-475-030645- /O.CON.KEKA.SC.Y.0121.000000T0000Z-200105T2300Z/ Pt St George to Cape Mendocino out 10 nm- Cape Mendocino to Pt Arena out 10 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 232 PM PST Thu Jan 2 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST SUNDAY... * WHAT...Southerly winds 15 to 25 kt late Friday afternoon through Friday night. Seas 9 to 11 ft tonight through Friday morning, then building to 13 to 15 ft Friday night through Saturday. * WHERE...Pt St George to Cape Mendocino out 10 nm, Pt St George to Cape Mendocino 10 to 60 nm, Cape Mendocino to Pt Arena out 10 nm and Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 3 PM PST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this gale watch went out at Jan 2, 4:04 AM PST, 4 hours 44 minutes earlier.
Area forecast discussion, Jan 2, 4:04 AM PST, 4 hours 44 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
404 AM PST Thu Jan 2 2020
.SYNOPSIS...Other than areas of morning fog...mainly sunny skies
are expected today and tomorrow as weak offshore flow and high
pressure combine to bring a brief period of dry weather to the
region. Another fast-moving front will bring more light to
moderate rain to the region late on Friday and into Saturday.
&&
.DISCUSSION...High pressure over the Eastern Pacific will build
back into the region today leading to a brief period of mild and
dry conditions through most of Friday. Another frontal system
will approach the area late Friday, brining another shot at rain
for the forecast area Friday evening into Saturday morning. The
next front will be more potent, but will also be fast-moving, so
rainfall will again be rather limited. Amounts may exceed an inch
over portions of Del Norte County, while Humboldt will be more in
the quarter to three- quarters of an inch range. Eastern Trinity
and Mendocino will see rainfall closer to a tenth of an inch. The
bulk of the precipitation should fall Friday night into Saturday
morning, but that timing could still change. Colder air will
follow, with perhaps some minor snow accumulations down to 4000
feet or so as precipitation tapers off on Saturday...however at
this time precipitation amounts during this cooler airmass my not
be sufficient to warrant any winter weather advisories. Another
shortwave will pass by on Saturday night or Sunday, but it is not
clear how much precipitation will make it into northern
California. Some impacts could be possible over the mountain
passes that day if that system does track far enough south, as
snow levels are expected to be near or below 3000 feet. Next best
chance of rain looks to occur Tuesday night as another front
crosses the region.
&&
.AVIATION...Mid and high cloud cover dissipating leaving mainly
clear skies across the region. Very low clouds and fog is
persisting across the coast and interior valleys, however, as
plenty of surface moisture persists after yesterdays rain.
Widespread vfr conditions are expected once the low clouds and fog
burns off and should remain vfr overnight as weak offshore flow
kicks in late tonight.
&&
.MARINE...Main issues across the waters continue to center around
a large WNW swell that is gradually subsiding and should fall to
near 10 ft by Friday. West and northwest winds will give way to
increasing south winds on Friday ahead of the next cold front.
Wind-driven short period waves and a westerly swell system will
cause seas to build to 15 to 17 feet by Saturday morning. North
winds will return late in the weekend and seas will subside
through early next week.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...High Surf Advisory until 10 AM PST this morning for CAZ101-103-
104-109.
NORTHWEST CALIFORNIA COASTAL WATERS...Small Craft Advisory until 3 PM PST Sunday for PZZ450-455-470-
475.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngHazardous weather outlook, Jan 2, 2:01 AM PST, 6 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 201 AM PST Thu Jan 2 2020 CAZ102-105>108-110>113-031015- Del Norte Interior-Northern Humboldt Interior- Southern Humboldt Interior-Northern Trinity-Southern Trinity- Northwestern Mendocino Interior-Northeastern Mendocino Interior- Southwestern Mendocino Interior-Southeastern Mendocino Interior- 201 AM PST Thu Jan 2 2020 This Hazardous Weather Outlook is for northwest California. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ101-103-104-109-031015- Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt- Mendocino Coast- 201 AM PST Thu Jan 2 2020 ...HIGH SURF ADVISORY IN EFFECT UNTIL 10 AM PST THIS MORNING... This Hazardous Weather Outlook is for northwest California. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Surf Advisory. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Surf Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 2, 9:20 AM PST | Beach Hazards Statement | EKA | Del Norte, Humboldt, Mendocino | 10 hr |
| Jan 2, 2:32 PM PST | Gale Warning | EKA | 31 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.